MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TRAY,FOLEY,SILVER,2-WAY,16FR,10ML,LF

MEDLINE INDUSTRIES INC.; TRAY,FOLEY,SILVER,2-WAY,16FR,10ML,LF
Catalog Number DYND140216
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that on (b)(6) 2019, during placement of an indwelling catheter, the balloon that was placed in the patient ruptured within a few minutes of the balloon being inflated.After the balloon ruptured the catheter slid out and a new catheter insertion was required.The facility reported that prior to the initial catheter insertion the balloon of the catheter was pre-inflated to check the integrity of the balloon prior to insertion, contrary to the manufacturer's instructions for use.The patient did not require any surgical intervention after the reported incident.The facility reported that there was no serious injury identified, medical intervention required, or follow-up care needed.There was no change to the patient's plan of care and the patient has since been discharged from the hospital without incident.The actual device involved in the reported incident was returned for evaluation.The reported issue of a burst balloon was confirmed through visual inspection of the received sample.There is no definitive root cause for the tear at this time; however, based on the break pattern, it is suspected that the burst was caused by internal pressure within the balloon rather than an external force.There was no serious injury, follow-up medical care or additional medical intervention required related to the incident, however medical intervention to replace the initial catheter was necessary.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that during placement of an indwelling catheter the balloon that was placed in the patient ruptured within a few minutes of the balloon of the catheter being inflated.A new urinary catheter was required to be inserted.

Common Device Name
TRAY,FOLEY,SILVER,2-WAY,16FR,10ML,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8575338
Report Number1417592-2019-00053
Device Sequence Number18893415
Product Code OHR
UDI-Device Identifier10080196183418
UDI-Public10080196183418
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND140216
Device Lot Number19ABK969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight86